Ask a doctor

After Accutane, Will My Acne Reoccur? Mother Had Acne in Her 30s. Is it Hereditary?

Hi,I am a 26 year old male who's had cystic acne since I was 17.My cystic acne is a kind of aggressive one because I get on the back,buttocks,hands and shoulders,well after some days the pimples go away but red spots remain on the skin,I have decided to start accutane this winter to have my acne cured I had used some creams and antibiotics in the past with no results I want to know If there's any case to relapse? because my mother had acne after her 30's,is it hereditary? could it be hormonal?

Doctor Answers (1)

Will acne reoccur after Accutane

+1

Because of the aggressive, cystic nature of your acne and the fact that it covers a lot of your body, I would say the following: you will probably be on your Accutane course for quite a long time, and yes, there is a chance your acne may come back though never as bad as originally, in which case you may need a second or even third, much shorter course of Accutane again in the future. Acne isn't hereditary and it affects each person differently. Make sure you go over your concerns with your prescribing physician. While there is no guarantee it will or won't come back, my assumption after nearly 30 years prescribing Accutane, is that it may take you a bit longer for results and you may need a second or third course at some point, as well as a maintenance regimen in the future to keep it at bay for the long-term.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.